Wyoming, 2008

Damaging Winds in Wyoming, June 25, 2008

June 25, 2008 · NWS RIW · 2 events in 2 counties and zones

Drying low levels of the atmosphere contributed to the development of gusty outflow winds from showers and thunderstorms in Sweetwater and Natrona County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Drying low levels of the atmosphere contributed to the development of gusty outflow winds from showers and thunderstorms in Sweetwater and Natrona County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 25, 2:11 PM MST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 25, 2:11 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
311 PM MDT WED JUN 25 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY
UPDATED FOR SEVERE THUNDERSTORM WATCH NUMBER 605 WHICH INCLUDES
JOHNSON...WASHAKIE AND BIG HORN COUNTIES THROUGH 9 PM. ISOLATED
SEVERE THUNDERSTORMS COULD ALSO AFFECT OTHER AREAS TO THE SOUTH
AND WEST BUT THE HIGHEST PROBABILITY SHOULD REMAIN IN AND NEAR THE
WATCH AREA.

TWO DISTINCT SHORTWAVES MOVING THROUGH THE AREA TODAY WITH THE
SOUTHERN ONE BRINGING A FEW STRONG...GUSTY THUNDERSTORMS TO THE
RED DESERT WITH ONE AT OR NEAR SEVERE LEVELS. NRN SHORTWAVE MOVING
INTO OUR NRN ZONES WITH SOME CONVECTION FROM AHEAD OF IT. CLOUDS
HAVE HELD THE TEMPS DOWN IN OUR CNTRL ZONES EARLIER BUT NOW TEMPS
ARE SOARING. DEW POINTS ARE MIXING DOWN THOUGH WITH IT IN THE WIND
RIVER BASIN. HIGHER DEW POINTS ARE STILL HOLDING IN THE CODY
FOOTHILLS...BIG HORN BASIN...JOHNSON AND NATRONA COUNTIES. THREAT
FOR AT LEAST ISOLATED SEVERE WILL EXIST INTO THE EARLY EVENING
HOURS EAST OF THE DIVIDE WITH CLOUD/CLOUD FREE AREAS ALSO PLAYING
INTO THE MIX ALONG WITH OUTFLOW BOUNDARIES AND POSSIBLE UPSLOPE SE
FLOW IN SPOTS. ANOTHER LATE EVENING SHORTWAVE AHEAD OF APPROACHING
SHORTWAVE MAY KEEP ISOLATED CONVECTION GOING ACROSS THE WEST AND
NORTH OVERNIGHT.

ON THURSDAY...SHORTWAVE TROUGH WILL APPROACH THE WEST BY LATE
AFTERNOON WITH POTENTIAL RIGHT ENTRANCE REGION JET STREAK AND MID
LEVEL COOLING. POTENTIAL FOR AN ACTIVE DAY IS THERE IN THE NW
FIRST AND THEN SPREAD SOUTHEAST ALONG THE COLD FRONT. HAVE
INDICATED ISOLATED SEVERE THREAT ALONG THE FRONT AS IT MOVES THROUGH.
WINDS SHOULD SHIFT TO THE NORTH BEHIND THE FRONT EAST OF THE
DIVIDE. EVENTUALLY THIS FRONT WILL EVEN MAKE INTO THE RED DESERT.
FRIDAY WILL BE COOLER AND STABLE BEHIND THIS FRONT WITH GENERAL
NORTHEAST SURFACE FLOW. TEMPERATURES BEGIN TO REBOUND SATURDAY BUT
ATMOSPHERE WILL LIKELY NOT RECOVER ENOUGH QUITE YET TO ADD
ISOLATED STORMS BACK INTO THE FORECAST.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
MEDIUM RANGE MODELS IN DECENT AGREEMENT THAT THE LONG TERM WILL BE
DOMINATED BY AN UPPER LEVEL RIDGE. THIS RIDGE IS EXPECTED TO BE
THE STRONGEST DURING THE WEEKEND...WITH THE WARMEST DAY EXPECTED
TO BE ON SUNDAY WITH TEMPERATURES 5 TO 10 DEGREES ABOVE AVERAGE.
LITTLE PRECIPITATION IS EXPECTED OVER THE WEEKEND...WITH THE BEST
CHANCE OVER THE NORTHERN HIGHER TERRAIN ON SUNDAY...BUT THIS
SHOULD REMAIN ISOLATED. BY NEXT WORK WEEK...THIS RIDGE WILL WEAKEN
SOME...WITH SEVERAL DISTURBANCES IN THIS RIDGE INTERACTING WITH
SUFFICIENT MOISTURE FOR ISOLATED TO LOCALLY SCATTERED AFTERNOON/EVENING
CONVECTION OVER MUCH OF THE CWA...WITH THE SOUTHWEST BEING THE
DRIEST AREA OF THE FORECAST AREA. TEMPERATURES WILL REMAIN AROUND 5
DEGREES ABOVE AVERAGE MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...
A COUPLE OF UPPER LEVEL DISTURBANCES IN THE SOUTHWEST FLOW WILL
BISECT A FIELD OF LOW LEVEL MOISTURE THAT FILTERED IN OVERNIGHT
BEHIND LAST NIGHTS COOL FRONT AS WELL AS INTERACT WITH INCREASING
INSTABILITY. THIS PROCESS WILL INITIATE SIGNIFICANT THUNDERSTORM
ACTIVITY THIS AFTERNOON...MAINLY ACROSS AREAS EAST OF THE
CONTINENTAL DIVIDE. THIS THUNDERSTORM ACTIVITY WILL LAST WELL INTO
THE EVENING ACROSS JOHNSON AND NATRONA COUNTIES. SOME OF THESE
STORMS COULD BECOME SEVERE ACROSS NORTHERN AND EASTERN WYOMING ALONG
WITH DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS EXPECTED TODAY
WILL CAUSE SCATTERED MVFR CONDITIONS ALONG WITH ISOLATED IFR
CONDITIONS AND MOUNTAIN OBSCURATIONS IN THE VICINITY OF THE STRONGER
THUNDERSTORMS. THURSDAY IS EXPECTED TO BE ANOTHER ACTIVE DAY AS FAR
AS THUNDERSTORMS ARE CONCERNED...ESPECIALLY ACROSS THE NORTHERN TWO
THIRDS OF WYOMING...AS ANOTHER UPPER LEVEL DISTURBANCE IN THE
SOUTHWEST FLOW AFFECTS THE AREA. ANOTHER COLD FRONT MOVING SOUTH
ACROSS WYOMING BEHIND THIS FEATURE WILL HELP FOCUS THE THUNDERSTORMS
ACTIVITY AS THE FRONT PROPAGATES SOUTH THURSDAY AFTERNOON AND
EVENING. THUNDERSTORMS COULD AGAIN BECOME SEVERE IN NORTHERN AND
EASTERN ZONES. AGAIN...THE THUNDERSTORMS EXPECTED THURSDAY WILL
CAUSE SCATTERED MVFR CONDITIONS ALONG WITH ISOLATED IFR CONDITIONS
AND MOUNTAIN OBSCURATIONS IN THE VICINITY OF THE STRONGER
THUNDERSTORMS.

&&

.FIRE WEATHER...
THUNDERSTORMS WILL BE SCATTERED EAST OF THE DIVIDE THROUGH THE EVENING
HOURS...SOME OF THESE MAY BE QUITE STRONG TO EVEN SEVERE WITH
LARGE HAIL AND DAMAGING WIND GUSTS. A FEW STRONG THUNDERSTORMS ARE
ALSO EXPECTED ACROSS THE RED DESERT WITH THE THREAT OF DAMAGING
WIND GUSTS. ISOLATED SHOWERS AND THUNDERSTORMS MAY EVEN CONTINUE
OVERNIGHT...ESPECIALLY ACROSS THE WEST AND NORTH. ON THURSDAY...AN
APPROACHING WEATHER DISTURBANCE WILL BRING AN INCREASING CHANCE OF
STRONG THUNDERSTORMS TO NORTHWEST WYOMING AS A STRONG COLD FRONT
MOVES SOUTHEAST ACROSS THE AREA. THUNDERSTORMS WILL MOVE ALONG AND
AHEAD OF THIS FRONT AND SPREAD INTO THE NORTHERN ZONES IN THE
EARLY AFTERNOON...GRADUALLY SPREADING SOUTH AND EAST BY LATE
AFTERNOON.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jun 25, 2:07 PM MST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT WED JUN 25 2008

WYZ001>020-022>030-261100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
307 PM MDT WED JUN 25 2008

...FLOOD WARNING IN EFFECT FOR LOCATIONS ALONG THE NORTH FORK
SHOSHONE RIVER IN PARK COUNTY...
...SEVERE THUNDERSTORM WATCH FOR JOHNSON...WASHAKIE AND BIG HORN
COUNTIES THROUGH 9 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE CONTINENTAL DIVIDE...
ESPECIALLY ACROSS JOHNSON...BIG HORN AND WASHAKIE COUNTIES.
THE SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WIND
GUSTS OVER 60 MPH. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
OVER WESTERN AND CENTRAL WYOMING. THESE THUNDERSTORMS SHOULD BE
WEAKER BUT CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND STRONG WIND
GUSTS TO 50 MPH ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING.
PEOPLE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD
BE PREPARED TO SEEK NEARBY SHELTER AS THESE STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POSSIBILITY OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS MAINLY NORTH AND EAST-CENTRAL WYOMING THURSDAY
AFTERNOON AND EVENING ALONG A STRONG COLD FRONT. ISOLATED SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...
MAINLY OVER THE NORTH AND EAST-CENTRAL THURSDAY AFTERNOON AND
EVENING. COOLER CONDITIONS EAST OF THE DIVIDE ARE EXPECTED FOR
FRIDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY
WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 25, 2:05 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
305 PM MDT WED JUN 25 2008

WYZ019-020-252200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-
305 PM MDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF U.S. HWY 220 MILE MARKER
70...OR 45 MILES WEST OF CASPER...MOVING NORTHEAST AT 24 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL NATRONA COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4316 10706 4279 10652 4250 10711 4278 10739
TIME...MOT...LOC 2105Z 233DEG 20KT 4272 10717

BRANHAM
Special weather statement, Jun 25, 2:06 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT WED JUN 25 2008

WYZ002-014>016-252200-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS
EAST-WIND RIVER MOUNTAINS WEST-
306 PM MDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND SUBLETTE COUNTIES...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN RIVER LAKES...OR 27 MILES NORTH OF
PINEDALE...MOVING NORTHEAST AT 25 MPH ON THE WEST SLOPE OF THE WIND
RIVER MOUNTAINS. ANOTHER STRONG THUNDERSTORM WAS INDICATED ON THE
EAST SLOPE OF THE WIND RIVER MOUNTAINS OR ABOUT 15 MILES SOUTH OF
DUBOIS AND WAS ALSO MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING IS EXPECTED
WITH THESE STORMS.

RESIDENTS IN NORTHERN SUBLETTE AND NORTHWESTERN FREMONT COUNTIES...
INCLUDING THE LOCATIONS OF SQUARED MOUNTAIN...GREEN RIVER
LAKES...TORREY LAKE...DOUBLE CABIN CAMPGROUND AND U.S. HWY 287/26 MILE MARKER
60...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4369 10942 4348 10919 4314 10986 4328 11001
TIME...MOT...LOC 2106Z 231DEG 22KT 4327 10983

LIPSON
Special weather statement, Jun 25, 2:18 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT WED JUN 25 2008

WYZ007-009-017-019-020-252215-
BIGHORN MOUNTAINS SOUTHEAST-GREEN MOUNTAINS AND RATTLESNAKE
RANGE-NATRONA COUNTY LOWER ELEVATIONS-OWL CREEK AND BRIDGER
MOUNTAINS-WIND RIVER BASIN-
318 PM MDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES...

AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GAS HILLS RD MILE
MARKER 30 TO 6 MILES NORTHEAST OF ERVAY TO 10 MILES NORTHEAST OF U.S.
HWY 220 MILE MARKER 70...OR ALONG A LINE EXTENDING FROM 33 MILES EAST
OF RIVERTON TO 49 MILES WEST OF CASPER TO 33 MILES WEST OF CASPER...
MOVING NORTHEAST AT 26 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THESE
STORMS.

RESIDENTS IN EASTERN FREMONT AND WESTERN NATRONA COUNTIES...INCLUDING
THE LOCATIONS OF GAS HILLS RD MILE MARKER 30...ERVAY...CASTLE
GARDENS...WALTMAN...WALTMAN REST AREA...HELLS HALF ACRE...HILAND...
MONETA...U.S. HWY 20/26 MILE MARKER 70 AND POWDER RIVER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4339 10762 4339 10699 4309 10657 4254 10692
      4284 10734 4284 10796
TIME...MOT...LOC 2118Z 204DEG 23KT 4293 10778 4293 10728
          4269 10695

LIPSON
Special weather statement, Jun 25, 2:48 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
348 PM MDT WED JUN 25 2008

WYZ007>009-011-017-020-022-252245-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-CASPER
MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-OWL CREEK AND BRIDGER
MOUNTAINS-SOUTHEAST JOHNSON COUNTY-WIND RIVER BASIN-
348 PM MDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...JOHNSON...NATRONA AND
WASHAKIE COUNTIES...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 20/26 MILE
MARKER 70 TO POWDER RIVER TO 18 MILES SOUTHEAST OF I25 MILE MARKER
170...OR ALONG A LINE EXTENDING FROM 45 MILES EAST OF RIVERTON TO 36
MILES NORTHWEST OF CASPER TO 30 MILES SOUTHEAST OF EVANSVILLE...
MOVING NORTHEAST AT 33 MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE
STORMS. FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING IS EXPECTED
WITH THESE STORMS.

RESIDENTS IN THE CASPER AREA AS WELL AS OVER EASTERN
FREMONT...NORTHERN NATRONA...SOUTHEASTERN WASHAKIE AND SOUTHWESTERN
JOHNSON COUNTIES...INCLUDING THE LOCATIONS OF U.S. HWY 20/26 MILE
MARKER 20...PARADISE VALLEY...HILAND...U.S. HWY 20/26 MILE MARKER
70...RED BUTTES VILLAGE...POWDER RIVER...WALTMAN REST AREA...HELLS
HALF ACRE...WALTMAN AND EMIGRANT GAP...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4262 10608 4301 10703 4313 10774 4367 10713
      4355 10642 4339 10605
TIME...MOT...LOC 2148Z 219DEG 28KT 4319 10753 4308 10695
          4261 10580

LIPSON
Special weather statement, Jun 25, 2:50 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
350 PM MDT WED JUN 25 2008

WYZ012-014>016-025-252245-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN
FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER
MOUNTAINS WEST-
350 PM MDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...SUBLETTE AND TETON
COUNTIES...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF U.S. HWY 191 MILE MARKER 130...
OR 31 MILES NORTHWEST OF PINEDALE...MOVING NORTHEAST AT 28 MPH.

PEA SIZE HAIL...WINDS AROUND 40 MPH...AND MODERATE TO HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN SUBLETTE...NORTHWESTERN FREMONT AND
SOUTHEASTERN TETON COUNTIES...INCLUDING THE LOCATIONS OF GREEN RIVER
LAKES...TORREY LAKE AND DUBOIS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4369 11001 4342 10935 4316 11014 4332 11026
TIME...MOT...LOC 2150Z 241DEG 24KT 4329 11009
Special weather statement, Jun 25, 3:11 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
411 PM MDT WED JUN 25 2008

WYZ017-019-020-022-252315-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY
LOWER ELEVATIONS-WIND RIVER BASIN-
411 PM MDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
GOLDENEYE RESERVOIR TO 50 MILES SOUTHEAST OF I25 MILE MARKER 170...OR
ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF CASPER TO 64 MILES
SOUTHEAST OF EVANSVILLE...MOVING EAST AT 26 MPH.

HALF INCH HAIL...LOCALLY HEAVY RAINFALL...AND WINDS AROUND 35 TO 40
MPH ARE POSSIBLE WITH THESE STORMS. POCKETS OF DANGEROUS FREQUENT
CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED WITH THESE STORMS.

AN ESTIMATED ONE INCH OF RAINFALL HAS FALLEN FROM THESE STORMS OVER
THE MIDDLE FORK OF THE CASPER CREEK AND THE WALLACE CREEK DRAINAGES
SOUTH OF HIGHWAY 26 SOUTH OF WALTMAN. MOST AREA SHOULD EXPERIENCE
BETWEEN ONE QUARTER TO A HALF AN INCH OF ADDITIONAL RAINFALL FROM
THIS AREA OF THUNDERSTORMS DURING THE NEXT HOUR.

RESIDENTS IN CENTRAL NATRONA AND EASTERN FREMONT COUNTIES...INCLUDING
THE LOCATIONS OF CASPER...PARADISE VALLEY...RED BUTTES VILLAGE...
EMIGRANT GAP...U.S. HWY 20/26 MILE MARKER 20...NATRONA COUNTY
AIRPORT...JCT I25 AND HWY 20...GOLDENEYE RESERVOIR...I25 EXIT 182 AND
I25 EXIT 191...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4272 10787 4329 10680 4301 10606 4249 10608
TIME...MOT...LOC 2211Z 270DEG 23KT 4300 10680 4240 10515

LIPSON

The radar

The Riverton/Lander radar (KRIW), 164 km away, was scanning. The volume nearest the first event began at 22:12 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Natrona

When
June 25, 3:12 PM MST
Where
Natrona County, (Cpr)natrona Co Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
42.900, -106.470

A lone thunderstorm wind gust to 65 mph was measured by ASOS at Natrona County International Airport.

Thunderstorm Wind, Sweetwater

When
June 25, 4:05 PM MST
Where
Sweetwater County, 5.18 mi NW of Monell
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
41.640, -108.540

A wind gust to 74 mph was measured at the Bitter Creek observation site along Interstate 80.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97324, 99197.